December 18, 2009 at 6:04 am #250853
Just realised that my nausea today is probably a result of my tapering off from the Mirtazapine (Avanza).
Was just curious about the length of time these symptoms might continue for.
Doing ok, just feeling lethargic as well as the nausea, but also feeling restless to keep working towards my goals-or at least get some more cleaning done before I see my support worker again on Wednesday.
On a deeper level am still feeling better than ever and that this is the best move to take at the right time but probably going to have a few down days- just hope not too many of them!
BrendanDecember 18, 2009 at 6:21 am #447845BobbeeMember
Hi Brendan, My dr advised slowing down the tapering off from some medication I was taking, when the withdrawal symptons became strongish.
I believe in the ‘gently does it’ way. There is less pain/discomfort and therefore less physical, emotional, mental and spiritual upheaval to the person.
:hug::hug::hug:December 18, 2009 at 6:38 am #447846
Dr advised me to cut down to half for a week, then a quarter for another week, then 1/4 every second night for a final week, so fingers crossed it won’t take too long 🙂December 18, 2009 at 6:50 am #447847simonbear59Member
Dr advised me to cut down to half for a week, then a quarter for another week, then 1/4 every second night for a final week, so fingers crossed it won’t take too long 🙂
This advice goes for anything medication related. If you want a second opinion to your doctor, ask the pharmacist. I’m 50, with many years experience with various medications and withdrawals, and the pharmacist always gave me the best advice on medication side effects, interactions and withdrawal symptoms.
HOpe this helps
SimonDecember 18, 2009 at 7:28 am #447848ChezzaParticipant
I agree with Simon… The pharmacist is a Mums best friend… So I would think his advise stands here as well….
Good to here you’re up to getting off them… :tup:December 18, 2009 at 9:34 am #447849KirstyMember
My Anti depression meds have horrid side effects even if I miss a day:rip: so I know how ya feeling. Ask your chemist but I rekon your Dr is on the right track. If you feel you want to talk about your symptoms call ‘Nurse On Call’ I don’t have thier number on the top of my head but I have got it from directory assistance before and they are really good:tup:
Hope you feel better soon:hug:December 18, 2009 at 9:42 am #447850
Feeling a bit better tonight, Not really worried at this stage, of course Im going to have a few side effects after stopping a chemical I’ve been on for 4.5 years. Just feeling very restless so don’t want too many down days; feel like I need to be moving every single day between now and when I head back up north in MarchDecember 18, 2009 at 9:49 am #447851TamandcoMember
My Anti depression meds have horrid side effects even if I miss a day:rip: <snip>
If I miss a day or two, I experience dreadful nightmares. Thought this was very wierd and never made the connection til I googled the symptoms.
I’m on sertraline hydrochloride.December 18, 2009 at 10:06 am #447852luvinMember
thanks for posting this,i tried going off mine at once,bad mistake
now trying to convince doc to wean me off,do not see it happening soon thoughDecember 18, 2009 at 10:14 am #447853starkravenmadMember
didnt realise so many people on anti depressants…little shockedDecember 18, 2009 at 10:48 am #447854TamandcoMember
That’s what marriage does to ya Ray! :rip:December 18, 2009 at 11:48 am #447855Gothic Mumma 4 LifeMember
didnt realise so many people on anti depressants…little shocked
It can help alot of people cope with things they cannot on there own 🙂
I have been on them since i was 15. I was told i would be on them the rest of my life. It dosent fase me, it helps me get through the day im ok with that.
When i forget them thats another story.December 18, 2009 at 12:48 pm #447856
yeh theres a lot of ppl on them… cant remember the stats for depression but 1 in 5 people suffer a mental health problem sometimes in their lives..
luvin: i had a doctor take me off cold turkey and it triggered a breakdown
but hopefully weaning off them will be the way to do it
anxiety is creeping up now tonight after a few hours of restlessness
if it gets worse or keeps going thru the weekend i might go back to see the doctor next week- he said he might have to up the dose of the antidepressant that im staying on.. just going to have to keep busy over the next few weeks i guess and keep my mind occupiedDecember 18, 2009 at 2:06 pm #447857queseraMember
Gm4Life – I hear you. Glad you posted! I have been on them for years and have been told will be on them for rest of my life – I used to think that it was weakness of my part but now understand the importance of them and the difference to my life – When I have tried to go off them the black curtain comes down – when I am on them I just feel normal.
Well normal for me:metal::metal::lol:December 18, 2009 at 7:49 pm #447858MagpieMember
Hey Swaggie, I agree that another visit to the GP or, quicker still, a call into the chemist for some advice wouldn’t hurt, especially if your anxiety is creeping up and there’s no external cause.
DH and I both ended up on Lovan last year, I’ve been off it for a few months now and DH is still phasing it out. What we both found was we needed to monitor how we felt and NOT rush getting off the meds – we cut back the dose over a far longer period than our GP advised.
We also agreed that we’d go back on Lovan rather than feel as horrible as we did late last year. Depression and anxiety are really horrible to live with.
On a more positive note, DH and I are quite OK and enjoying life again, so things CAN get better, and thats important to remember when it all seems too dark. :hug:
- You must be logged in to reply to this topic.